Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 3:36 PM CDT for 4 counties in Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 3:36 PM CDT (20:36 UTC)
- Expired
- May 19, 2013, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS53 KMKX 192036
SVRMKX
WIC021-025-027-055-192115-
/O.NEW.KMKX.SV.W.0009.130519T2036Z-130519T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
DODGE COUNTY IN SOUTHEAST WISCONSIN...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 415 PM CDT
* AT 331 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SUN PRAIRIE TO MARSHALL TO LAKE RIPLEY...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATERLOO AND LAKE MILLS AROUND 340 PM CDT.
FALL RIVER AND JOHNSON CREEK AROUND 350 PM CDT.
WATERTOWN AIRPORT AND WATERTOWN AROUND 355 PM CDT.
JUNEAU AND BEAVER DAM AROUND 405 PM CDT.
JUNEAU DODGE AIRPORT AND HUSTISFORD AROUND 410 PM CDT.
IRON RIDGE AND MAYVILLE AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MILFORD...HUBBLETON...DANVILLE...RICHWOOD...REESEVILLE...LOWELL...
SOUTH BEAVER DAM...PIPERSVILLE...LEIPSIG AND CLYMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8840 4320 8842 4319 8854 4314 8854
4288 8900 4308 8911 4325 8938 4364 8897
4363 8864
TIME...MOT...LOC 2035Z 229DEG 39KT 4326 8919 4314 8901
4298 8892
HAIL...<.75IN
WIND...60MPH
$$
MEB3 follow-up statements
027
WWUS53 KMKX 192049
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT SUN MAY 19 2013
WIC021-025-027-055-192115-
/O.CON.KMKX.SV.W.0009.000000T0000Z-130519T2115Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-
349 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JEFFERSON...DODGE...NORTHEASTERN DANE AND SOUTHEASTERN COLUMBIA
COUNTIES UNTIL 415 PM CDT...
AT 345 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF RIO TO WATERLOO TO
JEFFERSON...AND MOVING NORTHEAST AT 30 MPH. A TRAINED SPOTTER IN
SUN PRAIRIE ESTIMATED WIND GUSTS TO 60 MPH
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNSON CREEK AND FALL RIVER AROUND 355 PM CDT.
WATERTOWN AIRPORT AROUND 400 PM CDT.
WATERTOWN AROUND 405 PM CDT.
RANDOLPH AROUND 410 PM CDT.
BEAVER DAM AND JUNEAU AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DANVILLE...RICHWOOD...
REESEVILLE...PIPERSVILLE...LOWELL...SOUTH BEAVER DAM...LEIPSIG...
CLYMAN...IXONIA AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8840 4320 8842 4319 8854 4314 8854
4288 8900 4308 8911 4325 8938 4364 8897
4363 8864
TIME...MOT...LOC 2048Z 229DEG 28KT 4339 8916 4321 8891
4305 8881
HAIL...<.75IN
WIND...60MPH
$$
KAPELA363
WWUS53 KMKX 192101
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 PM CDT SUN MAY 19 2013
WIC021-025-027-055-192115-
/O.CON.KMKX.SV.W.0009.000000T0000Z-130519T2115Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-
401 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JEFFERSON...DODGE...NORTHEASTERN DANE AND SOUTHEASTERN COLUMBIA
COUNTIES UNTIL 415 PM CDT...
AT 400 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FALL RIVER TO 7 MILES NORTHWEST OF WATERTOWN TO
JOHNSON CREEK...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATERTOWN AROUND 405 PM CDT.
RANDOLPH AROUND 410 PM CDT.
BEAVER DAM AND JUNEAU AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PIPERSVILLE...LOWELL...SOUTH
BEAVER DAM...LEIPSIG...CLYMAN...LEBANON...ASTICO...FOX LAKE...
ASHIPPUN AND MINNESOTA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 8864 4354 8840 4320 8842 4319 8854
4315 8857 4304 8880 4315 8901 4337 8925
4364 8897
TIME...MOT...LOC 2100Z 229DEG 28KT 4345 8906 4327 8881
4311 8871
HAIL...<.75IN
WIND...60MPH
$$
KAPELA261
WWUS53 KMKX 192107
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 PM CDT SUN MAY 19 2013
WIC021-025-027-055-192116-
/O.CAN.KMKX.SV.W.0009.000000T0000Z-130519T2115Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-
407 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON...DODGE...
NORTHEASTERN DANE AND SOUTHEASTERN COLUMBIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA. GUSTY WINDS TO 40 TO 50 MPH ARE STILL POSSIBLE WITH
THE STORMS AS THEY MOVE INTO SLIGHTLY MORE STABLE AIR.
LAT...LON 4363 8864 4354 8840 4320 8842 4319 8854
4315 8857 4304 8880 4315 8901 4337 8925
4364 8897
TIME...MOT...LOC 2106Z 229DEG 28KT 4348 8901 4330 8876
4314 8866
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:13 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 19, 12:13 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1213 PM CDT SUN MAY 19 2013 .UPDATE... WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS OVER THE NEXT 24 TO 36 HOURS. KEEPING AN EYE ON CONVECTION IN SOUTHEAST IOWA THAT IS ASSOCIATED WITH A SHORTWAVE TROUGH EXTENDING SE FROM THE MCV OVER WESTERN IOWA. THESE WILL MOVE NORTHEAST EARLY THIS AFTERNOON...BUT NOT SURE IF THEY WILL HOLD TOGETHER AS THEY REACH FAR SOUTH CENTRAL WI 20-21Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED CONVECTION AT THAT TIME. THE SEVERE POTENTIAL IS THERE FOR HAIL AND STRONG WINDS. THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER CENTRAL KANSAS. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI FROM 06Z TO 12Z MONDAY. SEVERE HAIL AND WINDS AND HEAVY RAIN/FLOODING ARE POSSIBLE WITH THIS ROUND. THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE POSSIBLE. STAY TUNED TO THE FORECAST. && .AVIATION/18Z TAFS/... VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. THUNDERSTORMS IN SOUTHEAST IOWA/WEST CENTRAL IL HAVE THE POTENTIAL TO MAKE IT INTO SOUTH CENTRAL WI BY 21Z THIS AFTERNOON IF THEY DO NOT DISSIPATE BEFOREHAND. THESE WILL DIMINISH BY MID EVENING IF THEY GET HERE. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD MAKE IT INTO SOUTHEAST WI EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .PREV DISCUSSION... /ISSUED 328 AM CDT SUN MAY 19 2013/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. OVERNIGHT CLEARING AND ERN CWA DECOUPLING WL RESULT IN PATCHY FOG EARLY THIS MRNG. BETTER CHANCE FOR THE FOG IN THE EAST DUE TO LIGHTER WINDS WHILE CIRRUS BLOWOFF FROM UPSTREAM CONVECTION AFFECTING WRN CWA. WL NEED TO KEEP EYE ON IOWA CONVECTION AS SMALL CHANCE IT MAY HOLD TOGETHER AND CROSS MS RIVER INTO SOUTHWEST WI EARLY THIS MRNG. OTHERWISE BETTER CHANCE THIS AFTN IN THE WEST AS MID LEVEL HEIGHTS BEGIN TO FALL AND UPSTREAM CONVECTIVELY INDUCED SHORT WAVE CURRENTLY OVER SRN KS TRACKS NNE WHILE LOW LEVEL JET BEGINS TO STRENGTHEN INTO WRN WI. PRECIPITABLE WATER VALUES REMAIN 1.25 TO 1.5 INCHES FOR THE FORESEEABLE FUTURE...AVERAGING 150 PERCENT OF NORMAL. COMBINATION OF THIS FIRST MID-LEVEL SHORT WAVE AND PIVOTING LOW LEVEL JET SHOULD BRING A PERIOD OF THUNDERSTORMS TO WESTERN CWA THIS EVENING. CORFIDI VECTORS REMAIN BELOW 10KTS FOR MUCH OF TONIGHT IN THE WEST. WARM CLOUD DEPTH OVER 11K FEET SO PRECIPITATION EFFICIENCY LOOKS FAVORABLE FOR A POTENTIAL HEAVY RAINFALL. HOWEVER CONCERN OVER LACK OF STRONG 925-850MB MOISTURE CONVERGENCE AND PERSISTENT THETA-E ADVECTION. 3 HOUR FLASH FLOOD GUIDANCE 2-2.5 INCHES IN THE WEST SO WL HOLD OFF ON FLASH FLOOD WATCH. HYDROLOGIC OUTLOOK AND HWO WL MENTION HEAVY RAINFALL THREAT. 0-6KM BULK SHEAR INCREASES OVERNIGHT IN THE WEST TO 45 KNOTS. LOW LEVEL SHEAR IN THE EVENING AROUND 20KTS WITH 0 TO 3 KM VORTICITY GENERATION POTENTIAL AROUND 0.3. DEWPTS MOST LIKELY WL REACH THE LOW TO MID 60S IN THE WEST RESULTING IN CAPES OVER 1500 J. POTENTIAL FOR SFC BASED CONVECTION THIS EVENING IN WEST WITH A SECOND ROUND LIKELY LATER TONIGHT AS SECOND STRONGER SHORT WAVE MOVES NORTHEAST AROUND DEEPENING PLAINS LOW. SECOND ROUND OF CONVECTION LATER TONIGHT LIKELY TO BE ELEVATED. MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM STILL LOOKING LIKE A DECENT SETUP FOR SEVERE STORMS. UPPER SYSTEM WILL BE CLOSER. FLOW AT ALL LEVELS WILL BE ON THE INCREASE AND SRN WI MUCH MORE IN THE GENESIS REGION OF STORM DEVELOPMENT. OVERALL GFS MORE FAVORABLE THAN THE NAM WITH RESPECT TO THERMODYNAMICS. EVEN THE NAM RAISES ENOUGH CONCERN. ML CAPE VALUES BETWEEN 1500-2000 J/KG ESPECIALLY ACRS SC WI. 0-1KM SHEAR 15-20 KNOTS AND 0-6KM SHEAR 35-40 KNOTS. 850 SSW LLJ OF 25-35 KNOTS SUPPORTING A CONTINUAL FEED OF MOIST AND UNSTABLE AIRMASS. INITIALLY WE WILL BE ON THE NOSE OF 250 MILLIBAR JET STREAK AND THEN TRANSITION TO MORE OF A RIGHT REAR POSITION FOR MONDAY NIGHT. MODELS SHOW A RELATIVE MIN IN QPF MONDAY AFTERNOON WITH MORE OF A MAX RETURNING MONDAY EVENING. APPEARS GREATER COVERAGE OF PRECIP WILL COME IN THE MORNING BUT EXPECTING ENOUGH RECOVERY TO HEIGHTEN CONCERN DURING THE AFTERNOON AND EVENING HOURS. CWASP VALUES FROM BOTH THE ECMWF AND GFS SHOWING IMPRESSIVELY HIGH VALUES IN THE LOW 80S. NEW DAY 2 OUTLOOK HAS EXPANDED HATCHED AREA MUCH FURTHER NORTH INTO MUCH OF EASTERN IOWA THAN THE OLD DAY 3. TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM UPPER PATTERN SLOW TO MOVE. MORE STORMS. UPPER CIRCULATION WILL CONTINUE TO WRAP VORT MAXES INTO THE AREA KICKING OFF CONVECTION. LOW LEVEL JET REMAINS IN PLACE. UPPER JET ORIENTATION SUGGESTS RIGHT REAR QUAD DIVERGENCE. NAM HAS SURFACE BOUNDARY FARTHER NORTH WHILE ECMWF/GFS KEEP FRONT WAVERING ACROSS THE NORTHERN CWA. THE SURFACE LOW MOVES ACROSS SRN WI WEDNESDAY. 500 MILLIBAR TROUGH SLOWEST TO ARRIVE ON THE 00Z GFS AND GEM WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. CWASP NUMBERS REMAIN QUITE IMPRESSIVE TUESDAY ON THE GFS...IN THE UPPER 70S TO LOW 80S. THESE NUMBERS COME DOWN A BIT WEDNESDAY THOUGH WITH LOW AND BOUNDARY IN THE AREA CONVECTIVE POTENTIAL STILL IN PLACE. THURSDAY - CONFIDENCE...MEDIUM 00Z GEM AND GFS LINGER 500 MILLIBAR TROUGH ACROSS THE AREA WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. WILL KEEP SHRA IN THE FORECAST. FRIDAY - CONFIDENCE...MEDIUM GFS AND ECMWF BOTH SHOW HIGH PRESSURE BUILDING IN WHICH WILL BRING A MUCH NEEDED DRY DAY. SATURDAY - CONFIDENCE...LOW 12Z ECMWF WAS RATHER PROGRESSIVE ON EVOLVING WAA REGIME WITH CONVECTION BRUSHING THE AREA WITH GREATEST POTENTIAL ACRS IA/IL. MEANWHILE 00Z GFS KEEPS THE AREA UNDER THE INFLUENCE OF THE SURFACE/850 HIGH PRESSURE RIDGE. AVIATION/12Z TAFS/...PATCHY LIGHT FOG EXPECTED EARLY THIS MORNING DUE TO HIGHER SURFACE DEWPTS AND LESS BOUNDARY LAYER MIXING BUT SHOULD DISSIPATE QUICKLY. IN ADDITION...CIRRUS SHIELD FROM UPSTREAM CONVECTION ALSO WILL CONTRIBUTE TO FOG REMAINING PATCHY IN WEST...ALONG WITH A BIT MORE BOUNDARY LAYER MIXING IN THE WEST. OTRW VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. PERIODS OF THUNDERSTORMS LIKELY TO AFFECT KMSN WITH POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC/REM TODAY/TONIGHT AND AVIATION/MARINE...COLLAR MONDAY THROUGH SATURDAY...MBK
Hazardous weather outlook, May 19, 4:09 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 AM CDT SUN MAY 19 2013 WIZ046-047-051-052-056>060-062>072-200915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL WISCONSIN. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE AND INSTABILITY DURING THIS PERIOD. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS FOR THE AREA FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH TUESDAY. LMZ643>646-200915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT NORTH OF PORT WASHINGTON...WITH A CHANCE FOR LATE NIGHT THUNDERSTORMS FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, May 19, 1:47 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 PM CDT SUN MAY 19 2013 WIZ062-067-068-191930- GREEN-IOWA-LAFAYETTE- 147 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHULLSBURG BY 205 PM CDT... DARLINGTON BY 215 PM CDT... YELLOWSTONE LAKE STATE PARK BY 230 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEB
Local storm report, May 19, 2:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MONROE AIRPORT 42.62N 89.59W
05/19/2013 M59 MPH GREEN WI AWOS
AIRPORT AWOS...SUSTAINED 30 MPH WITH GUSTS TO 59 MPH.
&&
RKAPELASpecial weather statement, May 19, 3:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT SUN MAY 19 2013 WIZ062-063-067-068-192100- DANE-GREEN-IOWA-LAFAYETTE- 304 PM CDT SUN MAY 19 2013 ...GUSTY WINDS DEVELOPING IN THE WAKE OF THE STRONG THUNDERSTORMS... AT 300 PM CDT...NATIONAL WEATHER SERVICE OBSERVATIONS INDICATED GUSTY WINDS WERE DEVELOPING IN THE WAKE OF THE STRONG THUNDERSTORMS. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEB
Local storm report, May 19, 3:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST SW MADISON 43.08N 89.38W
05/19/2013 M49 MPH DANE WI TRAINED SPOTTER
SOUTHWEST SIDE OF MADISON.
&&
RKAPELALocal storm report, May 19, 3:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST E SUN PRAIRIE 43.18N 89.23W
05/19/2013 E60 MPH DANE WI TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUST.
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock | 39 min |
| May 19, 2:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Green, Jefferson, Rock | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.